Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
  Journal of Algebraic Geometry
Journal of Algebraic Geometry
  
Online ISSN 1534-7486; Print ISSN 1056-3911
 

Links and analytic invariants of superisolated singularities


Authors: I. Luengo-Velasco, A. Melle-Hernández and A. Némethi
Journal: J. Algebraic Geom. 14 (2005), 543-565
Published electronically: March 24, 2005
MathSciNet review: 2129010
Full-text PDF

Abstract | References | Additional Information

Abstract: Using superisolated singularities we present examples and counterexamples to some of the most important conjectures regarding invariants of normal surface singularities. More precisely, we show that the ``Seiberg-Witten invariant conjecture''(of Nicolaescu and the third author), the ``Universal abelian cover conjecture'' (of Neumann and Wahl) and the ``Geometric genus conjecture'' fail (at least at that generality in which they were formulated). Moreover, we also show that for Gorenstein singularities (even with integral homology sphere links) besides the geometric genus, the embedded dimension and the multiplicity (in particular, the Hilbert-Samuel function) also fail to be topological; and in general, the Artin cycle does not coincide with the maximal (ideal) cycle.


References [Enhancements On Off] (What's this?)


Additional Information

I. Luengo-Velasco
Affiliation: Facultad de Matemáticas, Universidad Complutense, Plaza de Ciencias, E-28040, Madrid, Spain
Email: iluengo@mat.ucm.es

A. Melle-Hernández
Affiliation: Department of Mathematics, Ohio State University, Columbus, Ohio 43210
Email: amelle@mat.ucm.es

A. Némethi
Affiliation: Rényi Institute of Mathematics, Budapest, Hungary
Email: nemethi@math.ohio-state.edu, nemethi@renyi.hu

DOI: http://dx.doi.org/10.1090/S1056-3911-05-00397-8
PII: S 1056-3911(05)00397-8
Received by editor(s): March 29, 2004
Received by editor(s) in revised form: June 19, 2004
Published electronically: March 24, 2005
Additional Notes: The first two authors are partially supported by BFM2001-1488-C02-01. The third author is partially supported by NSF grant DMS-0304759.


Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2014 University Press, Inc.
Comments: jag-query@ams.org
AMS Website